MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA BALLOON DILATATION CATHETER
Model Number U3575510
Medical Device Problem Codes Break (1069); Kinked (1339)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for an angioplasty procedure, an alleged kink and break was visible at the distal part of the catheter shaft.Another balloon was used to perform the procedure.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found a kink on the catheter shaft.Therefore, the investigation is confirmed for the reported kink.However, the investigation is unconfirmed for the reported break, as no breaks were identified anywhere along the length of the device.It is unknown whether handling techniques by the user as they removed the catheter from the packaging or prepped the device may have contributed to the kinked catheter.It is unlikely that the kink is manufacturing related, as a 100% visual inspection for catheter kinks is performed per spec.Based upon the available information a definitive root cause has not been determined.Labeling review: the current ifu (instructions for use) states: precautions: carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape, and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.

Brand Name
ULTRAVERSE 035 PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7226784
Report Number2020394-2018-00032
Device Sequence Number984094
Product Code LIT
UDI-Device Identifier00801741092480
UDI-Public(01)00801741092480
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberU3575510
Device Catalogue NumberU3575510
Device Lot NumberCMBU0317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1